Please login or register.

Login with username, password and session length
twitter facebook instagram blogger

Author Topic: Up-date on my Sertraline story.  (Read 842 times)

ali 61

  • Member
  • *
  • Posts: 79
Up-date on my Sertraline story.
« on: November 13, 2018, 01:40:30 PM »

As some of you will know from my previous posts.....I was prescribed 25mg Sertraline for depression/anxiety, as HRT wasn't good for me.

The 1st 2 weeks were hell on legs. Nausea, shaking, sweating, dizziness....but also increasing anxiety.
Eventually, after even getting a few panic attacks, a different GP prescribed Venlafaxine instead.

But....before I could start them....I got a phone call from my regular GP. He didn't want me to start the Venlafaxine, as he felt it was wrong for me. He asked me to increase the Sertraline to 50mg, and give it just 3 days trial. If it didn't help he would change to something else.

So I trusted him (as he knows me well) and upped the dose to 50mg.

Well I have to say...he was right. I am feeling so much better now.  :)
It may be that I had pretty much gone through the awful start-up effects, or it may have been the increase in dose...or a combination of the 2.
But, whichever, I am feeling good now. No more nausea and absolutely no more anxiety. My mood has lifted too.
I still feel pretty tired and slightly light-headed, but I think that's due to a few months of bad sleep and feeling so ill. 

So I suppose the moral of the story is, that IF you can force yourself to get through the side-effects at the beginning of a new med....then there may just be light at the end of the tunnel.
I realise that many people find it just too tough, especially if having to go out to work whilst being so ill. But, if you can, try and push through. You never know, it may just be the right med for you after all.
Logged

Bradenton69

  • Member
  • *
  • Posts: 66
Re: Up-date on my Sertraline story.
« Reply #1 on: November 13, 2018, 03:16:59 PM »

thank you for that.  I am starting this weekend and dreading the thought of the side effects and trying to work full time.  I will take each day as it comes.

I know that I cant keep this going on.  I feel if I tilt forward to quickly the tears will flow and my stomach is constantly feeling as if its on a fast spin!!  Never had any form of anxiety so this has really floored me.  My doctor has reassured me that its not me its the hormones!!
Logged

jaypo

  • Member
  • *
  • Posts: 1762
Re: Up-date on my Sertraline story.
« Reply #2 on: November 13, 2018, 06:30:54 PM »

Well done you,I just couldn't put up with the nausea & weird feelings & that was just day 3!! Hope you keep feeling better 😊
Logged

Kathleen

  • Member
  • *
  • Posts: 3431
Re: Up-date on my Sertraline story.
« Reply #3 on: November 13, 2018, 07:33:52 PM »

Hello ali61.

Many thanks for your interesting post and it's good to read a success story.

Bradenton69  -  I also have the stomach feelings that you describe, I find them very distressing and they often reduce my appetite. It's reassuring to know that they are entirely hormonal.

Do let us know how you get on with Sertraline and hopefully you'll feel better soon.

Take care.

K.

Logged

ali 61

  • Member
  • *
  • Posts: 79
Re: Up-date on my Sertraline story.
« Reply #4 on: November 14, 2018, 12:03:03 PM »

Bradenton69.   If your dr thinks your anxiety is hormonal....have you tried HRT to help?
Good luck with the Sertraline at the weekend. I started on 1/2 a dose, are you trying that too?
I found that I could only manage crackers, toast and soup. My appetite went and lots of nausea. I also found ginger (tea or biscuits) helped a bit. Peppermint tea is good too.
If you can.....try to remember that it will get better, and side-effects do go away. I read all about that....but still nearly quit.
Now I am feeling so much better. I feel really like the "old" me.
Let us all know how you get on. It helps to talk about it to others who have been there.
PM me if you prefer. xx
Logged

Bradenton69

  • Member
  • *
  • Posts: 66
Re: Up-date on my Sertraline story.
« Reply #5 on: November 14, 2018, 02:03:07 PM »

HI Ali

I pm you.

HRT not an option they are saying (for now) due to endo.

x
Logged